5 doctors weighed in:

My wife's foot hurts worse after cortisone shot for plantar fascitis. Is it possible to damage a nerve during an injection?

5 doctors weighed in
Dr. Dennis Timko
Podiatry
3 doctors agree

In brief: Very common problem.

I give cortisone shots on a daily basis for plantar fascitiis.
However, i always tell my patients that the first 1-2 days they will have more pain than before then it will start to feel better after that. I also tell my patients that its extremely important to ice the area where the injection was given to help reduce swelling and pain.http://www.feetdoc.com/plantar-foot-problems/heel-pain/.

In brief: Very common problem.

I give cortisone shots on a daily basis for plantar fascitiis.
However, i always tell my patients that the first 1-2 days they will have more pain than before then it will start to feel better after that. I also tell my patients that its extremely important to ice the area where the injection was given to help reduce swelling and pain.http://www.feetdoc.com/plantar-foot-problems/heel-pain/.
Dr. Dennis Timko
Dr. Dennis Timko
Thank

In brief: Anything

Is possible. There is a nerve called baxters nerve in the area that could be irritated but usually clears after a few days.
If it is longer then discuss with your doctor.

In brief: Anything

Is possible. There is a nerve called baxters nerve in the area that could be irritated but usually clears after a few days.
If it is longer then discuss with your doctor.
Dr. Jeffrey Bowman
Dr. Jeffrey Bowman
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors